MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-18
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified lesion in the moderately tortuous distal right coronary artery (drca).During the procedure, the 3.5x18mm xience sierra drug eluting stent (des) was advanced towards the target lesion but could not cross the calcified anatomy.During withdrawal of the des from the anatomy, the stent was difficult to remove from the copilot and was noted to be crushed upon removal, possibly from the interaction with the anatomy.Another same size xience sierra was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material deformation was confirmed.The reported failure to advance could not be tested as it was based on operational circumstances.The reported difficult to remove could not be tested due to the condition of the returned device.Additionally, it was noted that the stent implant was returned dislodged from the balloon and the top portion of the guide wire exit notch was stretched.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.There was no damage noted to the device prior to use during preparation, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely the device interacted with the moderately calcified, moderately tortuous lesion during advancement resulting in the reported failure to advance and material deformation (stretched and mangled stent).Interaction with the copilot hemostatic valve (rhv) during retraction, as resistance was noted, likely contributed to the reported difficult to remove and noted stretched guide wire exit notch, ultimately causing the noted stent dislodgement.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12189326
Report Number2024168-2021-06179
Device Sequence Number11110160
Product Code NIQ
UDI-Device Identifier08717648227424
UDI-Public08717648227424
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2022
Device Model Number1550350-18
Device Catalogue Number1550350-18
Device Lot Number1020841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COPILOT; COPILOT
Patient Age82 YR